Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 15, 2001, 12:48 PM EDT for Ottawa County, Michigan. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 12:48 PM EDT (16:48 UTC)
- Expired
- Jun 15, 2001, 1:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Ottawa County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:53 PM EDT | Hail 0.88 | Allendale, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 151648 SVRGRR MIC139-151715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1248 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN SOUTHWEST MICHIGAN * UNTIL 115 PM EDT * AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF HUDSONVILLE...OR ABOUT 12 MILES NORTHEAST OF HOLLAND...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JENISON...ALLENDALE AROUND 1255 PM EDT GRAND VALLEY...LAMONT AROUND 100 PM EDT MARNE AROUND 110 PM EDT WRIGHT AROUND 115 PM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. RG/MWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:24 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 15, 12:24 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1224 PM EDT FRI JUN 15 2001 DECIDED TO GO WITH A FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALL SOUTHWEST LOWER MI. LINE OF STORMS IS FORMING OUT AHEAD OF THE MAIN UPPER LEVEL FORCING. THE MOISTURE CHANNEL SHOWS ONE PLUME ENTERING WESTERN MI ASSOCIATED WITH THE FRONT...AND A SECOND PLUME OVER EASTERN MI...ORIGINATING FROM THE ATLANTIC. THIS WILL GIVE THE STORMS THE OPPORTUNITY TO TRAIN FOR 2 TO 3 HOURS IN A FEW LOCATIONS. THE COMBINATION OF HIGH PRECIPITABLE WATER AIR...HIGH FREEZING LEVEL AND POTENTIAL FOR TRAINING WILL ALLOW A FEW LOCATIONS TO SEE 2 OR MORE INCHES OF RAIN THIS AFTERNOON. THIS IS AT THE FLASH FLOOD GUIDANCE VALUES. THEREFORE HAVE GONE WITH A WATCH. .GRR...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING FOR ALL ZONES. MJS
In the hours before
Special weather statement, Jun 15, 11:35 AM EDT, 1 hour 13 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-161000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1135 AM EDT FRI JUN 15 2001 ...HAZARDOUS WEATHER POTENTIAL STATEMENT FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN FOR TODAY AND TONIGHT... DISPATCHERS PLEASE PASS ALONG THIS INFORMATION TO YOUR EMERGENCY MANAGERS. HAZARDS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF SOUTHWEST LOWER MICHIGAN THIS AFTERNOON. THE GREATEST RISK FOR SEVERE WEATHER IS FROM THIS AFTERNOON INTO EARLY THIS EVENING... AND EAST OF US-131. DAMAGING WINDS... FREQUENT CLOUD TO GROUND LIGHTING AND VERY HEAVY RAINFALL ARE THE MOST LIKELY HAZARDS FROM THE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL MOVE TO THE NORTH NORTHEAST AROUND 35 MPH. DISCUSSION...A COLD FRONT WILL MOVE ACROSS SOUTHWEST MICHIGAN DURING THE AFTERNOON AND EARLY EVENING. AS THE FRONT MOVES INTO THE WARM AND HUMID AIR CURRENTLY OVER SOUTHWEST MICHIGAN...THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MICHIGAN BY EARLY THIS AFTERNOON AND THEN MOVE TO THE NORTH NORTHEAST AROUND 35 MPH. SINCE THE FRONT WILL BE SLOW TO MOVE THROUGH SOUTHWEST MICHIGAN THIS AFTERNOON... ANY ONE LOCATION COULD SEE SEVERAL THUNDERSTORMS THIS AFTERNOON. LOCAL RAINFALL AMOUNTS REACH 2 TO PERHAPS 3 INCHES...WHICH WOULD CAUSE URBAN AND POOR DRAINAGE FLOODING. THE STRONGEST THUNDERSTORMS COULD ALSO HAVE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL END FROM WEST TO EAST AS THE FRONT MOVES ACROSS THE AREA BETWEEN 300 PM NEAR LAKE MICHIGAN AND BY 8 PM EAST OF LANSING. ONCE THE FRONT IS EAST OF SOUTHWEST MICHIGAN THIS EVENING... COOLER AND DRIER AIR WILL RETURN AND SKIES WILL CLEAR OVERNIGHT. SPOTTER ACTIVATION...IS EXPECTED THIS AFTERNOON AND THIS EVENING. ...HAZARDOUS WEATHER POTENTIAL OUTLOOK FOR SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED OVER SOUTHWEST MICHIGAN FOR THE PERIOD SATURDAY THROUGH TUESDAY. HOWEVER... A WAVE ON A FRONT TO SOUTH OF MICHIGAN... EARLY NEXT WEEK... WILL BRING SCATTERED THUNDERSTORMS BACK INTO SOUTHWEST MICHIGAN MONDAY AND TUESDAY. WDM
Special weather statement, Jun 15, 11:46 AM EDT, 1 hour 2 minutes before
MIZ037>040-043>046-050>052-056>059-064>067-071>074-152045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1146 AM EDT FRI JUN 15 2001
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE SOUTHWEST QUARTER OF LOWER MICHIGAN EFFECTIVE UNTIL 500 PM
EDT FRIDAY AFTERNOON. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN WEST CENTRAL MICHIGAN
OCEANA...MUSKEGON...MASON...NEWAYGO AND LAKE
IN SOUTH CENTRAL MICHIGAN
INGHAM...CLINTON...JACKSON...IONIA...CALHOUN AND EATON
IN CENTRAL MICHIGAN
OSCEOLA...GRATIOT...MONTCALM...MECOSTA...ISABELLA AND CLARE
IN SOUTHWEST MICHIGAN
KALAMAZOO...KENT...VAN BUREN...OTTAWA...BARRY AND ALLEGAN
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
REMEMBER...SEVERE THUNDERSTORMS PRODUCE WIND GUSTS IN EXCESS OF 58
MPH AND/OR HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR GREATER. IF
YOU LIVE IN OR NEAR THE WATCH AREA YOU SHOULD REMAIN ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR THE
LOCAL NEWS OUTLETS FOR THE LATEST UPDATES AND POSSIBLE WARNINGS.
TRHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:58 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 47 min |
| Jun 15, 3:05 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 25 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.